Alert archive / Hawaii / Gale Warnings in 2017

Gale Warning 7, NWS Honolulu, HI

December 4, 2017

NWS Honolulu, HI issued this gale warning at Dec 4, 2017, 3:45 PM HST. It took effect at Dec 5, 2017, 6:00 AM HST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2017, 3:45 PM HST (01:45 UTC)
In effect from
Dec 5, 2017, 6:00 AM HST
Expired
Dec 5, 2017, 9:37 PM HST
In force
16 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

451 
WHHW70 PHFO 050145
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST MON DEC 4 2017

...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT...

.STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TONIGHT
AND TUESDAY. WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY...
AND THE MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE
STRENGTH TUESDAY. A SERIES OF LARGE NORTHWEST SWELLS WILL KEEP
COMBINED SEAS ABOVE SMALL CRAFT THRESHOLD THROUGH THURSDAY NIGHT.

PHZ118-119-121-051445-
/O.UPG.PHFO.GL.A.0005.171205T1600Z-171206T0400Z/
/O.NEW.PHFO.GL.W.0007.171205T1600Z-171206T0400Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
345 PM HST MON DEC 4 2017

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>117-120-122>124-051445-
/O.NEW.PHFO.SC.Y.0058.171205T0145Z-171206T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
345 PM HST MON DEC 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
379 
WHHW70 PHFO 051343
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 AM HST TUE DEC 5 2017

...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT...

.STRONG WINDS WILL FILL IN BEHIND A PASSING COLD TODAY. WINDS 
THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE MAUI 
LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH. A 
SERIES OF LARGE NORTHWEST SWELLS WILL KEEP COMBINED SEAS ABOVE 
SMALL CRAFT THRESHOLD THROUGH THURSDAY NIGHT.

PHZ118-119-121-060245-
/O.CON.PHFO.GL.W.0007.171205T1600Z-171206T0400Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
343 AM HST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>117-120-122>124-060245-
/O.EXT.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
343 AM HST TUE DEC 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH HIGHER GUSTS.
  SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
690 
WHHW70 PHFO 051405 CCA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
405 AM HST TUE DEC 5 2017

...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT...

.STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TODAY. 
WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE MAUI
LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH. A 
SERIES OF LARGE NORTHWEST SWELLS WILL KEEP COMBINED SEAS ABOVE 
SMALL CRAFT THRESHOLD THROUGH THURSDAY NIGHT.

PHZ118-119-121-060245-
/O.CON.PHFO.GL.W.0007.171205T1600Z-171206T0400Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
405 AM HST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>117-120-122>124-060245-
/O.EXT.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
405 AM HST TUE DEC 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH HIGHER GUSTS.
  SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
234 
WHHW70 PHFO 051950
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
950 AM HST TUE DEC 5 2017

...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT...

.STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TODAY.
WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE
MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH THEN
WEAKEN TONIGHT. A LARGE NORTH NORTHWEST SWELL WILL LIKELY KEEP 
COMBINED SEAS ABOVE SMALL CRAFT ADVISORY THRESHOLD THROUGH 
THURSDAY NIGHT.

PHZ118-119-121-060400-
/O.CON.PHFO.GL.W.0007.000000T0000Z-171206T0400Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
950 AM HST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...NORTH NORTHEAST WINDS 25 TO 35 KT WITH GUSTS 
  UP TO 40 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>117-120-122>124-060900-
/O.CON.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
950 AM HST TUE DEC 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTH NORTHEAST WINDS 20 TO 30 KT WITH GUSTS 
  UP TO 35 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FOSTER
566 
WHHW70 PHFO 060143
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST TUE DEC 5 2017

...STRONG WINDS DECREASING TONIGHT AND LARGE NORTH NORTHWEST SWELL
BUILDING...

.STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TODAY.
WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE
MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH
THEN WEAKEN TONIGHT. A LARGE NORTH NORTHWEST SWELL WILL LIKELY
KEEP COMBINED SEAS ABOVE SMALL CRAFT ADVISORY THRESHOLD THROUGH
THURSDAY NIGHT.

PHZ118-119-121-060800-
/O.EXT.PHFO.GL.W.0007.000000T0000Z-171206T0800Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
343 PM HST TUE DEC 5 2017

...GALE WARNING NOW IN EFFECT UNTIL 10 PM HST THIS EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40
  KT UNTIL 10 PM THIS EVENING...DECREASING TO 15 TO 25 KT
  THEREAFTER. SEAS 9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>117-120-122>124-061445-
/O.CON.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
343 PM HST TUE DEC 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FOSTER
444 
WHHW70 PHFO 060737
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
937 PM HST TUE DEC 5 2017

...STRONG WINDS DECREASING TONIGHT AND LARGE NORTH NORTHWEST
SWELL BUILDING...

.STRONG WINDS BEHIND A PASSING COLD FRONT WILL WEAKEN TONIGHT.
HOWEVER...A LARGE NORTH-NORTHWEST SWELL WILL LIKELY KEEP COMBINED
SEAS ABOVE SMALL CRAFT ADVISORY THRESHOLD THROUGH THURSDAY NIGHT.

PHZ118-119-121-062045-
/O.CAN.PHFO.GL.W.0007.000000T0000Z-171206T0800Z/
/O.EXA.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
937 PM HST TUE DEC 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS TO 25
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PHZ110>117-120-122>124-062045-
/O.CON.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
937 PM HST TUE DEC 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25  
  KT. SEAS 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 4, 10:00 AM HST, 5 hours 45 minutes earlier.

Area forecast discussion, Dec 4, 10:00 AM HST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1000 AM HST Mon Dec 4 2017

.SYNOPSIS...
A dry and stable weather pattern is expected through much of the
week. Winds will temporarily trend down today, then shift out of the
north-northeast and become strong in the wake of a cold front
moving down the island chain tonight through Tuesday. Drier air
and lighter winds are expected Wednesday through Thursday as a
ridge of high pressure builds over the state. Weak frontal
boundaries will approach and move through the islands Friday
through the weekend resulting in an modest increase in showers.

&&

.DISCUSSION...
A pattern shift over the northern Pacific will result in more of a
progressive pattern across the islands through the week. Recently
animated water vapor loop showed northwest flow aloft over the state
between an upper ridge to the west and an upper trough to the east,
which should hold through the week. This upper pattern will feature
a series of shortwave troughs diving southeastward across the
region, pushing fast-moving cold fronts toward and through the
island chain.

The short-term (today-Tuesday) model guidance has initialized well
with the current pattern and brings the first cold front through the
islands tonight through Tuesday. The latest analysis and satellite
imagery showed this front about 400 miles northwest of the state
with a weakening ridge of high pressure north of the state. This
boundary should reach Kauai later this evening, then quickly
advance eastward down the island chain late tonight through
Tuesday morning.

Winds will briefly weaken ahead of this boundary today, then
shift out of the north-northeast and become windy following the
frontal passage tonight through Tuesday. Model guidance shows 850
mb winds increasing into the 40 to 50 mph range through this time
out of the north-northeast. Surface winds will climb to around 30
mph for exposed areas, with potentially stronger winds developing
over unusual locations due to terrain accelerations. As a result,
a Wind Advisory for most of the state will be likely be issued
this afternoon covering late tonight and Tuesday.

Very little moisture along and ahead of this boundary combined with
its forward speed should limit overall rainfall chances (best
chances over northern slopes of Kauai and Oahu tonight). Model
precipitable water (PW) values depict a narrow moisture band along
the front, but will remain below 1.25 inches (below average), but
higher than the 0.7 to 0.8 inches over the area now. Another dry
airmass will fill in across the state through the day Tuesday
behind the front, with PWs plummeting to around half of an inch.

The dry and stable conditions will prevail Wednesday and Thursday
as a ridge of high pressure noses over the state. Winds will
rapidly drop off Tuesday night and likely give way to land and
sea breeze conditions Wednesday through Friday. Rain chances will be
isolated at best both days for all portions of the state with dew
points will falling into the mid 50s by the end of the day Tuesday.

A weak cold front may drift southward into the western islands on
Friday before dissipating, with a stronger cold front quickly
following behind it on Saturday. The fronts may bring an increase
in clouds and showers going into the upcoming weekend. Guidance
indicates the second front ushering in another shot of very air
and gusty northerly flow following its passage Saturday and Saturday
night. Winds are expected to rapidly drop off Sunday morning with
drier air arriving as a ridge builds over the area.

&&

.AVIATION...
Generally VFR conditions will prevail today with a dry/stable
airmass in place. Localized MVFR ceilings are possible in showers
across windward sections. Winds have also dropped off since
yesterday and we currently have no AIRMETs in effect.

A shallow cold front approaching the state tonight will bring an
uptick in showers but limited moisture depth and instability will
put a brake on shower intensity. The greatest chance for MVFR
conditions will be across north and northeast facing sections.

A more noticeable change following the front will be an increase
in wind speeds as a new high moves in northwest of the state.
Forecast soundings show 30-35 knots of wind below a stable/very low
inversion by Tuesday morning. With this setup we will at least
have an AIRMET for moderate low-level turbulence in the lee of the
islands, and likely some severe turbulence as well. This may be
another short-lived event, with low-level winds starting to
diminish Tuesday night.

&&

.MARINE...
Winds and seas have fallen below the Small Craft Advisory (SCA)
threshold today. This semi-quiet spell will only last through
this afternoon though. Winds will increase out of the north-
northeast as a cold front passes the islands tonight and tomorrow.
Widespread SCA winds are expected to fill in tonight and hold
through tomorrow, with a Gale Watch issued for the Alenuihaha
Channel, Maalaea Bay, and Maui leeward waters from Tuesday morning
through Tuesday afternoon. This burst of widespread strong winds
will be short- lived with below SCA winds returning Wednesday
through the end of the work week.

A new northwest swell will continue to build today. The current
nearshore buoy observations from the PacIOOS Hanalei and Waimea
buoys are reporting near 4 to 5 feet, 17 sec. The northwest buoys
have been fluctuating between 7 and 9 feet, 16-17 sec for the
past several hours. This is running a little higher than the
tabular Wave Watch III. A High Surf Advisory will go into effect
starting at noon today for the north and west facing shores of
Niihau and Kauai, and the north facing shores of Oahu, Molokai,
and Maui. The nearshore forecast has surfing rising through
Wednesday, as a large reinforcing north-northwest swell fills in
Tuesday. The High Surf Advisory will likely need to be expanded
this evening to include west facing shores of Oahu and Molokai for
tomorrow, and likely upgraded tomorrow to account for warning
level surf with the reinforcing north-northwest swell Tuesday
night and Wednesday. This series of swells should start to trend
down Thursday night and Friday. The forecast then calls for a very
large north- northwest swell to start building Saturday.

This series of northwest swells will keep most waters with combines
seas at SCA levels starting this evening through Thursday.

Large surf associated with these northwest to north-northwest
swells coinciding with strong northerly winds, peak monthly
tides, and beach erosion from recent large surf events could
translate to some overwash onto vulnerable roadways early Tuesday
morning through Wednesday. The best chances for overwash will be
centered around the pre-dawn high tide cycles Tuesday through
Wednesday.

Surf along east facing shores will remain rough and near advisory
levels due to the breezy trades. Additionally, a small northeast
swell associated with low pressure that developed far northeast of
the state will keep the surf elevated along east facing shores
through the first half of the coming week.

Small long period swells will keep surf above flat for the south
facing shores this week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Tuesday for north and west facing
shores of Niihau and Kauai, north facing shores of Oahu, Molokai
and Maui.

Gale Watch from Tuesday morning through Tuesday afternoon for
Maui County Leeward Waters-Maalaea Bay-Alenuihaha Channel.

&&

DISCUSSION...Foster
AVIATION...Bravender
MARINE...Eaton

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:26 PM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao30 hr
Dec 4, 3:45 PM HSTSmall Craft AdvisoryHFO3 days
Dec 5, 5:15 AM HSTHigh Wind WarningHFOKalawao11 hr
Dec 5, 8:01 AM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao52 hr

Nearby

Gale Warnings in Hawaii, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.